Alert archive / Kentucky / Frost Advisories in 2021
Frost Advisory 8, NWS Louisville, KY
NWS Louisville, KY issued this frost advisory at Oct 26, 2021, 3:26 PM EDT for 29 counties in Kentucky; 8 counties in Indiana. It took effect at Oct 27, 2021, 3:00 AM EDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Oct 26, 2021, 3:26 PM EDT (19:26 UTC)
- In effect from
- Oct 27, 2021, 3:00 AM EDT
- Expired
- Oct 27, 2021, 9:00 AM EDT
- In force
- 6 hr
- Issued by
- NWS Louisville, KY
All 37 counties
Clark County, IN, Crawford County, IN, Floyd County, IN, Harrison County, IN, Jefferson County, IN, Orange County, IN, Scott County, IN, Washington County, IN, Anderson County, KY, Bourbon County, KY, Boyle County, KY, Bullitt County, KY, Casey County, KY, Clark County, KY, Fayette County, KY, Franklin County, KY, Garrard County, KY, Hardin County, KY, Harrison County, KY, Henry County, KY, Jefferson County, KY, Jessamine County, KY, Larue County, KY, Lincoln County, KY, Madison County, KY, Marion County, KY, Meade County, KY, Mercer County, KY, Nelson County, KY, Nicholas County, KY, Oldham County, KY, Scott County, KY, Shelby County, KY, Spencer County, KY, Trimble County, KY, Washington County, KY, Woodford County, KY
The radar
The Louisville radar (KLVX), 66 km from the middle of the area, began a volume at 19:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.4 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 747 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- -154 m²/s²
- 0-3 km storm-relative helicity
- 5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
734 WWUS73 KLMK 261926 NPWLMK URGENT - WEATHER MESSAGE National Weather Service Louisville KY 326 PM EDT Tue Oct 26 2021 INZ076>079-084-090>092-KYZ025-028>043-045>049-053>057-066-067- 270330- /O.NEW.KLMK.FR.Y.0008.211027T0700Z-211027T1300Z/ Orange-Washington-Scott-Jefferson-Crawford-Harrison-Floyd-Clark- Meade-Hardin-Bullitt-Oldham-Trimble-Henry-Shelby-Franklin-Spencer- Anderson-Woodford-Fayette-Bourbon-Nicholas-Nelson-Mercer- Jessamine-Larue-Marion-Boyle-Garrard-Madison-Casey-Lincoln- Including the cities of Paoli, Salem, Scottsburg, Madison, English, Corydon, New Albany, Jeffersonville, Brandenburg, Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester, Hodgenville, Lebanon, Danville, Lancaster, Richmond, Liberty, and Stanford 326 PM EDT Tue Oct 26 2021 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM EDT WEDNESDAY... * WHAT...Temperatures in the mid 30s with patchy frost. * WHERE...Southern Indiana and the Bluegrass region of Kentucky, especially in low-lying, wind sheltered areas. * WHEN...Late tonight into Wednesday morning. * IMPACTS...Vegetation sensitive to frost may be damaged or killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$ RAS
2 follow-up statements
639 WWUS73 KLMK 270131 NPWLMK URGENT - WEATHER MESSAGE National Weather Service Louisville KY 931 PM EDT Tue Oct 26 2021 INZ076>079-084-090>092-KYZ025-028>043-045>049-053>057-066-067- 270900- /O.CON.KLMK.FR.Y.0008.211027T0700Z-211027T1300Z/ Orange-Washington-Scott-Jefferson-Crawford-Harrison-Floyd-Clark- Meade-Hardin-Bullitt-Oldham-Trimble-Henry-Shelby-Franklin-Spencer- Anderson-Woodford-Fayette-Bourbon-Nicholas-Nelson-Mercer- Jessamine-Larue-Marion-Boyle-Garrard-Madison-Casey-Lincoln- Including the cities of Paoli, Salem, Scottsburg, Madison, English, Corydon, New Albany, Jeffersonville, Brandenburg, Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester, Hodgenville, Lebanon, Danville, Lancaster, Richmond, Liberty, and Stanford 931 PM EDT Tue Oct 26 2021 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM EDT WEDNESDAY... * WHAT...Temperatures in the mid 30s with patchy frost. * WHERE...Southern Indiana and the Bluegrass region of Kentucky, especially in low-lying, wind sheltered areas. * WHEN...Late tonight into Wednesday morning. * IMPACTS...Vegetation sensitive to frost may be damaged or killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$ BTN
899 WWUS73 KLMK 270733 NPWLMK URGENT - WEATHER MESSAGE National Weather Service Louisville KY 333 AM EDT Wed Oct 27 2021 INZ076>079-084-090>092-KYZ025-028>043-045>049-053>057-066-067- 271300- /O.CON.KLMK.FR.Y.0008.000000T0000Z-211027T1300Z/ Orange-Washington-Scott-Jefferson-Crawford-Harrison-Floyd-Clark- Meade-Hardin-Bullitt-Oldham-Trimble-Henry-Shelby-Franklin-Spencer- Anderson-Woodford-Fayette-Bourbon-Nicholas-Nelson-Mercer- Jessamine-Larue-Marion-Boyle-Garrard-Madison-Casey-Lincoln- Including the cities of Paoli, Salem, Scottsburg, Madison, English, Corydon, New Albany, Jeffersonville, Brandenburg, Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester, Hodgenville, Lebanon, Danville, Lancaster, Richmond, Liberty, and Stanford 333 AM EDT Wed Oct 27 2021 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... * WHAT...Temperatures in the mid 30s with patchy frost. * WHERE...Southern Indiana and the Bluegrass region of Kentucky, especially in low-lying, sheltered areas. * WHEN...Early this morning. * IMPACTS...Vegetation sensitive to frost may be damaged or killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$ 13
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this frost advisory went out at Oct 26, 3:05 PM EDT, 21 minutes earlier.
Area forecast discussion, Oct 26, 3:05 PM EDT, 21 minutes before
Area Forecast Discussion
National Weather Service Louisville KY
305 PM EDT Tue Oct 26 2021
.Short Term...(This evening through Wednesday)
Issued at 255 PM EDT Tue Oct 26 2021
Main challenge is fog and frost potential late tonight into Wed
morning. Skies should clear off after sunset this evening, with
winds and two areas of clouds in play to act as limiting factors.
Area of cirrus over eastern Texas will try to stream north, but will
likely only provide sct-bkn coverage this far north and east, while
an area of stratus will try to back in from the upper Ohio Valley
but will likely only affect far eastern Kentucky. Better limiting
factor is that the sfc high center will remain just far enough north
that we'll keep NE winds around 5 kt to keep the boundary layer a
bit mixy.
Therefore while we expect fog to be limited mainly to the river
valleys, radiational cooling conditions are favorable overall and
will support at least patchy frost in southern Indiana and the
Bluegrass region of Kentucky. Best opportunity for frost will be
roughly along the I-75 corridor, and in traditional wind-sheltered
areas. Normally this coverage would not warrant a headline, but in
coordination with neighboring offices and because this is the first
one of the season, will fly a Frost Advisory late tonight into Wed
morning.
Tranquil weather on Wednesday with a dry upper ridge getting pinched
overhead. Max temps should run a couple degrees warmer than today
based on low-level thickness progs, in spite of increasing clouds
late in the day.
&&
.Long Term...(Wednesday night through Tuesday)
Issued at 300 PM EDT Tue Oct 26 2021
By Wednesday night, synoptic analysis should reveal that the narrow
upper ridge should be gliding off to the east of our area, making
way for a large stacked cut off low over the ArkLaTex region to
eventually spin into the Ohio/Tennessee Valley by early Friday. We
could begin to see radar echoes enter over south-central KY by early
Thursday morning, but model soundings suggesting sufficient low
level dry air may be deep enough to delay sfc obs from reporting
measurable precip until closer to 12z Thursday. The heaviest
rainfall looks to occur Thursday morning and early afternoon (12-18z
or so) as a southerly 40-50kt LLJ rips over central KY and
contributes to higher rainfall rates. Moisture advection will
increase our PWATs above the 90th percentile to near 1.4 inches.
Soundings suggest plenty of shear due to strong wind profiles, but
virtually no instability to work with. We'll mostly be looking at
gusty winds and showers for the Thursday-Friday time frame.
Lingering wrap around precip will intrude from the north on the
western periphery of the sfc low as it departs on Saturday. Still
some slight differences on when exactly light precip exits, and it's
possible that model trends carry PoPs over into early Sunday
morning. Regardless, total rainfall amounts of around an inch seem
reasonable from the Thu-Sat time frame, with the bulk of QPF
occurring Thursday morning and afternoon.
Once the low officially departs off to the east, zonal upper level
flow and sfc high will help usher in drier wx for late sunday and
early Monday.
&&
.Aviation...(18Z TAF Issuance)
Issued at 105 PM EDT Tue Oct 26 2021
Ridging at the sfc and aloft and overall dry column will result in
VFR conditions through the valid TAF period, with only some sct-bkn
cirrus streaming in from the south overnight. Vis concerns are
limited as the sfc high is just far enough north to keep a mixy
boundary-layer with NE winds around 5 kt. Otherwise expect winds out
of the north around 10 kt for the balance of this afternoon, and
picking up from due east when mixing deepens again Wed morning.
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
IN...Frost Advisory from 3 AM to 9 AM EDT Wednesday for INZ076>079-
084-090>092.
KY...Frost Advisory from 3 AM to 9 AM EDT Wednesday for KYZ025-
028>043-045>049-053>057-066-067.
&&
Short Term...RAS
Long Term...CJP
Aviation...RASHazardous weather outlook, Oct 26, 3:07 PM EDT, 19 minutes before
Hazardous Weather Outlook National Weather Service Louisville KY 307 PM EDT Tue Oct 26 2021 INZ076>079-084-090>092-KYZ025-028>043-045>049-053>057-066-067-271915- Orange-Washington-Scott-Jefferson-Crawford-Harrison-Floyd-Clark- Meade-Hardin-Bullitt-Oldham-Trimble-Henry-Shelby-Franklin-Spencer- Anderson-Woodford-Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine- Larue-Marion-Boyle-Garrard-Madison-Casey-Lincoln- Including the cities of Paoli, Salem, Scottsburg, Madison, English, Corydon, New Albany, Jeffersonville, Brandenburg, Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester, Hodgenville, Lebanon, Danville, Lancaster, Richmond, Liberty, and Stanford 307 PM EDT Tue Oct 26 2021 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM EDT WEDNESDAY... This hazardous weather outlook is for portions of south central Indiana and Central Kentucky. .DAY ONE...Tonight. Patchy frost is possible late tonight into Wednesday morning, especially in low-lying, wind-sheltered areas. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. INZ083-089-KYZ023-024-026-027-061>065-070>078-081-082-271915- Dubois-Perry-Hancock-Breckinridge-Ohio-Grayson-Butler-Edmonson-Hart- Green-Taylor-Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair- Russell-Cumberland-Clinton- Including the cities of Jasper, Tell City, Lewisport, Hawesville, Hardinsburg, Hartford, Leitchfield, Morgantown, Brownsville, Horse Cave, Greensburg, Campbellsville, Russellville, Bowling Green, Franklin, Providence, Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, and Albany 307 PM EDT Tue Oct 26 2021 /207 PM CDT Tue Oct 26 2021/ This hazardous weather outlook is for portions of south central Indiana and Central Kentucky. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. RAS/CJP
Nearby
Frost Advisories in Kentucky, 2021Frost Advisories in Indiana, 2021Every frost advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.